Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 512, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 3, 2000, 4:16 PM CDT for Holmes County, Yazoo County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 3, 2000, 4:16 PM CDT (21:16 UTC)
- Expired
- Aug 3, 2000, 4:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Holmes County, MS, Yazoo County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.3 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 848 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 977 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 032117
SVRJAN
MSC051-163-032145-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
416 PM CDT THU AUG 3 2000
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HOLMES COUNTY IN CENTRAL MISSISSIPPI
YAZOO COUNTY IN CENTRAL MISSISSIPPI
* UNTIL 445 PM CDT
* AT 416 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 3 MILES WEST OF PICKENS...MOVING SOUTH AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL...
REMAIN OVER RURAL AREAS
HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES.Z
82
LAT...LON 3315 8979 3319 8985 3299 9007 3291 9013
3282 9002 3294 8990 3307 8982 3309 8983
3310 8981What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 2:30 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Aug 3, 2:30 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 230 PM CDT THU AUG 3 2000 MID/UPPER LEVEL TROF/SHEAR AXIS STILL EVIDENT ON WATER VAPOR OVER THE NW CWFA. ALSO NOTED ON IMAGERY IS A SHORTWAVE MOVING SOUTHEAST OVER SOUTHERN IA AND NORTHERN MO. AT THE SURFACE...88D SHOWING THUNDERSTORM ACTIVITY FIRING SOUTH AND EAST OF SHEAR AXIS. THE DEEPEST MOISTURE REMAINS OVER THE SOUTHERN AND SOUTHEASTERN ZONES. BOTH THE ETA AND AVN ARE QUITE SIMILAR WITH THEIR SOLUTIONS THIS RUN. MID/UPPER LEVEL TROF IS FORECAST TO SLIDE EAST LATER IN THE PD AS 500 MB HIGH PRESSURE RIDGE NOSES ITS WAY EAST OVER THE REGION. SHORTWAVE OVER SOUTHERN IA AND NORTHERN MO IS FORECAST TO CONTINUE ITS TREK SOUTH/SOUTHEAST AND IMPACT THE CWFA DURING THE MAX DAYTIME HEATING HOURS TOMORROW. AFTER 06Z SATURDAY...CONDITIONS BEGIN TO DRY AS SHEAR AXIS/TROF MOVES EAST AND HIGH PRESSURE BEGINS TO SETTLE OVER THE REGION. BEST COVERAGE OF PRECIPITATION SHOULD BE IN THE SOUTH AND SOUTHEAST AGAIN TOMORROW...WHERE THE DEEPEST MOISTURE WILL CONTINUE TO RESIDE. AVN AND MOS POPS ARE VERY SIMILAR...WITH THE HIGHEST POPS TO THE SOUTH AND SOUTHEAST TAPERING OFF TO THE NORTHWEST. TEMPS ALSO LOOK GOOD...AND WILL NOT DEVIATE MUCH...EXCEPT TO LOWER MAXS A TAD IN THE SOUTH ZONES TO ACCOUNT FOR GREATEST CHANCES OF CLOUD COVER/PRECIP. QPF DISCUSSION: DEEPEST MOISTURE WILL CONTINUE TO BE OVER THE SE HALF OF THE FORECAST AREA WITH LESSER AMOUNTS IN THE MEAN OVER THE NW HALF. WITH PERTURBATIONS INTERACTING WITH THE MOISTURE/BOUNDARIES/AND DAYTIME HEATING...WILL GENERALLY TREND BASIN AMOUNTS FROM ZERO EXTREME NW DUE TO LESS COVERAGE OF CONVECTION TO AROUND 0.25 S/SE AREAS PER PRECIPITABLE WATER TRENDS OFF SOUNDINGS AND WATER VAPOR ANALYSIS. CONFIDENCE IS LOW (ESPECIALLY AMOUNTS/COVERAGE)...BUT NGM/HPC BLEND LOOKS THE WAY TO GO. IN THE EXTENDED...AFTERNOON EVENING THUNDERSTORM PATTERN WITH MAX TE8MPS SLOWLY WARMING. JAN 070/091/071/93 3423 MEI 071/089/071/92 3523 .JAN... AR...NONE. LA...NONE. MS...NONE. 32
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 1:54 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah | 36 min |
| Aug 3, 2:01 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 29 min |
| Aug 3, 2:40 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne | 35 min |
| Aug 3, 2:44 PM CDT | Severe Thunderstorm Warning | JAN | Covington | 31 min |
| Aug 3, 2:55 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 35 min |
| Aug 3, 3:00 PM CDT | Severe Thunderstorm Warning | JAN | Warren | 45 min |
| Aug 3, 3:18 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 42 min |
| Aug 3, 3:26 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 34 min |
| Aug 3, 3:37 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 23 min |
| Aug 3, 4:02 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 28 min |
| Aug 3, 4:08 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 37 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.